Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 13, NWS Brownsville, TX

September 3, 20075 counties in Texas

NWS Brownsville, TX issued this flash flood watch at Sep 3, 2007, 4:24 AM CDT for 5 counties in Texas. It took effect at Sep 3, 2007, 6:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2007, 4:24 AM CDT (09:24 UTC)
In effect from
Sep 3, 2007, 6:00 AM CDT
Expired
Sep 3, 2007, 2:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Cameron County, TX, Hidalgo County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KBRO 030924
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
424 AM CDT MON SEP 3 2007

...FLASH FLOOD WATCH IN EFFECT FOR THE LOWER AND UPPER RIO GRANDE
VALLEY OF DEEP SOUTH TEXAS THIS MORNING AND EARLY AFTERNOON...

.A LARGE AREA OF RAIN JUST SOUTH OF THE RIO GRANDE RIVER FROM
BROWNSVILLE TO RIO GRANDE CITY EXTENDS SOUTH INTO MEXICO OVER 100
MILES. THE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED HEAVIER
THUNDERSTORMS IS MOVING NORTH TO NORTHWEST AT 20 TO 25 MPH. THE
RAIN SHOULD BE SUSTAINED THROUGH MUCH OF THE MORNING AS AN UPPER
LEVEL TROUGH OVER WEST CENTRAL TEXAS INTERACTS WITH DEEP TROPICAL
MOISTURE OVER DEEP SOUTH TEXAS AND NORTHEAST MEXICO. 

TXZ248-252>257-031730-
/O.NEW.KBRO.FF.A.0013.070903T1100Z-070903T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
424 AM CDT MON SEP 3 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS...
  INCLUDING THE FOLLOWING AREAS...COASTAL CAMERON...COASTAL 
  WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY...STARR 
  AND ZAPATA.

* UNTIL 2 PM CDT THIS AFTERNOON

* RAINFALL AMOUNTS OF OF 1 TO 3 INCHES CAN BE EXPECTED WITH
  ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE THIS MORNING.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

IT IS A HOLIDAY WEEKEND AND MOTORISTS THAT ENCOUNTER FLOODED
ROADWAYS SHOULD MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

$$


GB
1 follow-up statement
000 
WGUS64 KBRO 031920
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
220 PM CDT MON SEP 3 2007

...THE FLASH FLOOD WATCH FOR PORTIONS OF DEEP SOUTH TEXAS 
HAS EXPIRED...

.THE MODERATE TO HEAVY RAINFALL THAT AFFECTED DEEP SOUTH TEXAS
EARLIER TODAY HAS MOVED NORTH INTO CENTRAL AND EASTERN TEXAS.

TXZ248-252>257-032030-
/O.EXP.KBRO.FF.A.0013.000000T0000Z-070903T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
220 PM CDT MON SEP 3 2007

...FLASH FLOOD WATCH HAS EXPIRED...

THE MODERATE TO HEAVY RAINFALL THAT AFFECTED DEEP SOUTH TEXAS
EARLIER TODAY HAS MOVED NORTH INTO CENTRAL AND EASTERN TEXAS.
ACCORDINGLY...THE FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH
TEXAS HAS BEEN ALLOWED TO EXPIRE.

$$

SPEECE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 3:59 AM CDT, 25 minutes earlier.

Area forecast discussion, Sep 3, 3:59 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CDT MON SEP 3 2007

.DISCUSSION...MAIN CONCERN TODAY IS THE LARGE AREA OF SHOWERS AND
THUNDERSTORMS 30 MILES SOUTH OF THE BORDER MOVING NORTH TO
NORTHWEST AT 25 MPH. THIS MCS FORMED WITHIN A BROAD AREA OF HIGH
THETA-E VALUES AND ALONG A SURFACE TROUGH THAT EXTENDS ALONG THE
GULF COAST FROM NORTHEAST MEXICO NORTH ALONG THE TEXAS COAST. THE
STORMS ARE BEING SUSTAINED BY MID AND UPPER LEVEL DIFFLUENT FLOW
WHICH LIES BETWEEN AN UPPER TROUGH CENTERED ACROSS WEST CENTRAL
TEXAS AND HIGH PRESSURE EXTENDING ACROSS THE CENTRAL GULF OF
MEXICO. CURRENT TRACK AND SPEED WOULD ALLOW FOR WIDESPREAD HEAVY
RAINFALL TO SPREAD INTO CAMERON...HIDALGO AND STARR COUNTIES
SHORTLY BEFORE SUNRISE SPREADING NORTHWEST THROUGH THE REST OF THE
DAY. WITH MODERATELY LOW FLASH FLOOD GUIDANCE A FLASH FLOOD WATCH
WILL BE ISSUED FOR THIS MORNING AND EARLY AFTERNOON FOR COUNTIES
BORDERING THE RIO GRANDE RIVER WITH EMPHASIS ON HIDALGO...STARR
AND ZAPATA COUNTIES. ALTHOUGH THE AREA OF RAIN IS MOVING AT A
STEADY CLIP OF 25 MPH TO THE NORTH RADAR RETURNS INDICATE THE
AREA OF MODERATE TO HEAVY RAIN HAS A WIDTH OF AT LEAST 75 MILES.
WITH THE RAIN APPROACHING AND CLOUDS STICKING AROUND ALL DAY
TEMPERATURES WILL HAVE A HARD TIME RISING. WENT BELOW GUIDANCE
VALUES WHICH THEY WERE ALREADY INDICATING TEMPS BELOW SEASONAL
NORMALS.

FOR TUESDAY...THE UPPER TROUGH CONTINUES TO DRIFT NW FARTHER AWAY
FROM THE COAST. THIS WILL WEAKEN ITS INFLUENCE ON DEEP SOUTH
TEXAS. MODELS AND THE GOING FORECAST LOWER POPS INTO THE CHANCE
CATEGORY. DEEP MOISTURE AND HIGH PWS STILL ABOVE 2 INCH WILL
CONTINUE THE THREAT OF HEAVY RAIN BUT NOT AS WIDESPREAD.
TEMPERATURES RECOVER A BIT BUT SHOULD REMAIN BELOW NORMAL
ESPECIALLY WITH WET SOIL CONDITIONS.

WEDNESDAY THROUGH FRIDAY LOOK TO BE OVERALL DRIER AND WARMER AS A
WESTERN LOW PRESSURE TROUGH KICKS THE UPPER TROUGH TO OUR WEST TO
THE NORTHEAST AND USHERING IN SOME DRIER MID AND UPPER LAYER DRY
AIR. LOW LAYERS WILL STILL BE MOISTURE LADEN SO ISOLATED DIURNAL
SEABREEZE ACTIVITY CAN BE EXPECTED. TEMPERATURES SHOULD RECOVER
NEARING NORMAL THURSDAY AND FRIDAY.

NEXT WEEKEND LOOKS SIMILAR TO THE LATER HALF OF THE WEEK BUT THE
SEABREEZE COULD STRENGTHEN A BIT SO ADDED LOW END CHANCES ALONG
THE EASTER COUNTIES. GFS AND ECMWF BOTH SUGGEST A STRONG UPPER
TROUGH TO CROSS THE CENTRAL PLAINS TUESDAY OF NEXT WEEK WHICH
PUSHES A COLD FRONT INTO CENTRAL TEXAS AND POSSIBLY NEARING SAN
ANTONIO AND CORPUS CHRISTI BY WEDNESDAY. THIS MIGHT INCREASE RAIN
CHANCES IN THE VALLEY WITH POSSIBLE CONVECTION FIRING ALONG THE
FRONT AND DRIFTING SOUTHWARD.

NO CONCERNS WITH FELIX AS THIS HURRICANE SHOULD REMAIN DEEP WITHIN
THE TROPICS.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE THE MAIN
AVIATION HAZARD THROUGH THE NEXT 24 HOURS...MAINLY AFTER SUNRISE AND
BEFORE SUNSET.

&&

.MARINE...BUOY 42020 REPORTED EAST WINDS NEAR 12 KNOTS GUSTING TO
NEAR 14 KNOTS WITH SEAS SLIGHTLY OVER 1.5 FEET WITH A PERIOD OF 4
SECONDS AT 01 CDT/06 UTC. LIGHT WINDS AND LOW SEAS WILL CONTINUE TO
PREVAIL ALONG THE LOWER TEXAS COAST TODAY THROUGH TUESDAY AS A WEAK
PRESSURE GRADIENT REMAINS OVER THE WESTERN GULF OF MEXICO. MODERATE
WINDS AND SEAS ARE THEN EXPECTED WEDNESDAY THROUGH THE END OF THE
WEEK AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW
PRESSURE SYSTEM OVER THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  77  89  78 /  70  20  30  10
BROWNSVILLE          86  76  90  77 /  70  20  30  10
HARLINGEN            86  76  91  76 /  70  20  30  10
MCALLEN              85  76  90  77 /  70  40  40  10
RIO GRANDE CITY      84  74  90  76 /  80  40  40  20
SOUTH PADRE ISLAND   85  79  87  79 /  70  20  30  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 2 PM CDT THIS AFTERNOON FOR TXZ248-
     252>257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/66
Hazardous weather outlook, Sep 2, 5:39 AM CDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
539 AM CDT SUN SEP 2 2007

TXZ248>257-031045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
539 AM CDT SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME
OF THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. MINOR
FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS AND
HIGHWAYS CAN BE EXPECTED WHERE THE HEAVIEST RAIN OCCURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN AND FLOODING POTENTIAL CONTINUES THROUGH THE MIDDLE OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT CURRENTLY ANTICIPATED.

64

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.